Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 18, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 5, 2008, 6:38 PM CST for Fulton County, Sharp County, Arkansas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 6:38 PM CST (00:38 UTC)
- Expired
- Feb 5, 2008, 7:30 PM CST
- In force
- 52 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Fulton County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 6:55 PM CST | TORNADO | E Ash Flat, AR | TORNADO ON HWY 354 EAST OF ASH FLAT. HOMES DAMAGED. |
| Feb 5, 7:00 PM CST | TORNADO | Highland, AR | HIGHLAND FIRE DEPT. DESTROYED |
| Feb 5, 7:00 PM CST | TORNADO | S Ash Flat, AR | 167 S OF ASH FLAT CLOSED. TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 12:39 PM CST | Tornado Watch | SPC | 7 hr |
| Feb 5, 2:08 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 060038
TORLZK
ARC049-135-060130-
/O.NEW.KLZK.TO.W.0018.080206T0038Z-080206T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS
NORTHERN SHARP COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 730 PM CST
* AT 635 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
SOUTHWEST OF ASH FLAT...MOVING NORTHEAST AT 60 MPH.
* THE TORNADO WILL BE NEAR...
ASH FLAT AROUND 645 PM CST...
CHANNEL PARK...LAKE THUNDERBIRD AROUND 650 PM CST...
HARDY...CHEROKEE PARK...CHEROKEE VILLAGE...LAKE SEQUOYAH AROUND 655
PM CST...
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST TUESDAY EVENING
FOR ARKANSAS.
LAT...LON 3649 9138 3637 9126 3633 9126 3618 9146
3604 9168 3620 9167 3621 9170 3626 9171
3626 9176 3634 9172 3651 9143
TIME...MOT...LOC 0038Z 227DEG 52KT 3615 9171
$$
461 follow-up statement
000
WWUS54 KLZK 060058
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
657 PM CST TUE FEB 5 2008
ARC049-135-060130-
/O.CON.KLZK.TO.W.0018.000000T0000Z-080206T0130Z/
FULTON AR-SHARP AR-
657 PM CST TUE FEB 5 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR NORTHERN
SHARP AND EASTERN FULTON COUNTIES...
AT 652 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ASH FLAT...
MOVING NORTHEAST AT 50 MPH.
HOUSES HAVE BEEN DAMAGED IN ASH FLAT.
OTHER LOCATIONS INCLUDED IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO HARDY AND WIRTH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST TUESDAY EVENING
FOR ARKANSAS.
IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER NOW
&&
LAT...LON 3649 9138 3637 9126 3633 9126 3621 9144
3618 9155 3621 9170 3626 9171 3626 9176
3634 9172 3651 9143
TIME...MOT...LOC 0057Z 225DEG 45KT 3631 9151
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 5, 5:47 PM CST, 51 minutes earlier.
Area forecast discussion, Feb 5, 5:47 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 547 PM CST TUE FEB 5 2008 .AVIATION... SHOWERS AND SEVERE THUNDERSTORMS WITH SCATTERED TORNADOES WILL CONTINUE THROUGH AT LEAST 06Z ACROSS MUCH OF ARKANSAS. COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. WINDY CONDITIONS ARE EXPECTED BEHIND THE FRONT THROUGH WEDNESDAY. IFR CONDITIONS EXPECTED AT TIMES. && .PREV DISCUSSION... /ISSUED 259 PM CST TUE FEB 5 2008/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT CONVECTION NOW STARTING TO DEVELOP OVER WESTERN ARKANSAS...AS UPPER LEVEL ENERGY MOVES INTO THE STATE. STORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS THE CWA. REPORTS OF QUARTER SIZE HAIL HAVE BEEN RECEIVED FROM THE STORMS ACROSS THE WESTERN PORTION OF THE CWA. THE MAIN CONCERN THIS AFTERNOON AND EARLY EVENING WILL BE LONG LIVED SUPERCELL FORMATION...WITH THE POSSIBILITY OF TORNADOES. THESE STORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS THE REGION. STRONG WINDS AND HAIL MAY ALSO BE ASSOCIATED WITH THESE STORMS. THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE TOWARDS THE REGION TONIGHT. THE FRONT WILL MOVE INTO THE STATE...FOCUSING THUNDERSTORM DEVELOPMENT IN THE FORM OF A SQUALL LINE. CONVECTION WILL MOVE ACROSS THE REGION AND EXIT THE STATE TO THE EAST...ALLOWING A DRY SLOT TO SET UP OVER THE STATE FOR EARLY WEDNESDAY. LONG TERM...WEDNESDAY THROUGH TUESDAY HE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT SHOULD BE EAST OF THE STATE BY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT...BRINGING A RETURN OF DRY WEATHER TO THE NATURAL STATE. A WEAK UPPER LEVEL SYSTEM WILL MOVE ACROSS THE STATE THURSDAY AND THURSDAY NIGHT...BRINGING A WIND SHIFT AND AN INCREASE IN CLOUD COVER TO THE AREA. NO PRECIPITATION IS EXPECTED WITH ITS PASSING. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE TOWARDS THE STATE...BUT WITH LACK OF MOISTURE...KEPT THE FORECAST DRY THROUGH SUNDAY NIGHT. A SURFACE LOW IS EXPECTED TO DEVELOP OVER TEXAS AND MOVE EAST THROUGH THE BEGINNING OF THE WORK WEEK. PRECIP ENTERS THE FORECAST ON SUNDAY NIGHT...BUT STILL SOME QUESTION ABOUT WHETHER TEMPERATURES WILL DROP LOW ENOUGH TO ALLOW FOR SNOW. KEPT PRECIP IN THE FORECAST SUNDAY NIGHT THROUGH TUESDAY. TEMPERATURES WILL DROP TO BELOW NORMAL LEVELS ON WEDNESDAY...AS COLD AIR IS USHERED IN BEHIND THE PASSING FRONT. TEMPERATURES WILL GRADUALLY RETURN TO NEAR NORMAL LEVELS THROUGH THE WEEKEND. WILL CONTINUE TO MONITOR GUIDANCE FOR OVERNIGHT TEMPERATURES ON SUNDAY...AS THERE IS A QUESTION ON HOW MUCH THEY WILL DROP. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 40 45 26 50 / 80 10 10 10 CAMDEN AR 43 51 33 56 / 70 10 10 10 HARRISON AR 33 41 26 49 / 40 10 10 10 HOT SPRINGS AR 40 49 31 54 / 50 10 10 10 LITTLE ROCK AR 43 50 31 52 / 70 10 10 10 MONTICELLO AR 45 52 33 55 / 90 10 10 10 MOUNT IDA AR 38 47 30 54 / 30 10 10 10 MOUNTAIN HOME AR 36 41 24 49 / 60 10 10 10 NEWPORT AR 42 47 27 50 / 80 10 10 10 PINE BLUFF AR 44 51 32 54 / 80 10 10 10 RUSSELLVILLE AR 38 43 28 51 / 40 10 10 10 SEARCY AR 42 49 28 51 / 80 10 10 10 STUTTGART AR 44 51 30 52 / 80 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && AVIATION...51
Hazardous weather outlook, Feb 5, 10:35 AM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1035 AM CST TUE FEB 5 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1035 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS ANTICIPATED THIS AFTERNOON AND EVENING. ALL INTERESTS IN ARKANSAS ARE URGED TO MONITOR WEATHER BULLETINS...AND SHOULD BE PREPARED TO TAKE PROTECTIVE SAFETY MEASURES AS REQUIRED. A COLD FRONT...APPROACHING EXTREME NORTHWEST ARKANSAS LATE THIS MORNING...IS FORECAST TO ACCELERATE EASTWARD DURING THE AFTERNOON AND EVENING HOURS. AHEAD OF THIS BOUNDARY...UNSEASONABLY WARM AND MOISTURE CONDITIONS PREVAILED. UPPER LEVEL ENERGY...NOW OVER EASTERN TEXAS...IS FORECAST TO MOVE NORTHEASTWARD THIS AFTERNOON AND EVENING. THIS FEATURE WILL PROVIDE LARGE SCALE LIFT...TO OVERCOME A CAPPING INVERSION ACROSS THE REGION. THE FRONT WILL FOCUS THUNDERSTORM DEVELOPMENT AS IS ACCELERATES EASTWARD. THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...AND WILL LIKELY ORGANIZE INTO A SQUALL LINE. FORECAST VERTICAL PROFILES OF TEMPERATURE...MOISTURE...AND WIND INDICATE THAT ATMOSPHERIC CONDITIONS ARE QUITE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. DAMAGING WIND GUSTS ARE EXPECTED WITH THESE STORMS. ALSO...THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES. THIS IS A DEVELOPING SITUATION...SO STAY TUNED TO LATER FORECASTS FROM YOUR NATIONAL WEATHER SERVICE CONCERNING SEVERE WEATHER POTENTIAL THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND TONIGHT. && ADDITIONAL INFORMATION CONCERNING THIS SEVERE WEATHER SITUATION CAN BE FOUND AT THE NWS LITTLE ROCK WEB SITE . GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS....THEN FEB 5 /SEVERE OUTBREAK/. 55/57/46
In the hours before
Local storm report, Feb 5, 3:03 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL PINDALL 36.06N 92.87W
02/05/2008 E0.75 INCH SEARCY AR LAW ENFORCEMENT
WIND ESTIMATED AT 60 MPH.
&&
55Local storm report, Feb 5, 4:24 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
424 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL HON 34.93N 94.18W
02/05/2008 E1.75 INCH SCOTT AR LAW ENFORCEMENT
&&
219Local storm report, Feb 5, 5:19 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO 1 N WONDERVIEW 35.33N 92.73W
02/05/2008 CONWAY AR TRAINED SPOTTER
A TORNADO WAS REPORTED ON THE GROUND NORTH OF WONDERVIEW.
&&
57Local storm report, Feb 5, 5:21 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO GASSVILLE 36.28N 92.49W
02/05/2008 BAXTER AR TRAINED SPOTTER
SPOTTERS REPORTED A TORNADO MOVING AWAY FROM GASSVILLE
TOWARD MOUNTAIN HOME.
&&
57Local storm report, Feb 5, 5:52 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO CLINTON 35.58N 92.45W
02/05/2008 VAN BUREN AR TRAINED SPOTTER
SPOTTER WATCHING TORNADO IN TOWN OF CLINTON
&&
51Local storm report, Feb 5, 6:06 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
606 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO GASSVILLE 36.28N 92.49W
02/05/2008 BAXTER AR BROADCAST MEDIA
MOBILE HOME PARK DAMAGED. POWER POLES BLOCKING ROAD
THROUGH TOWN.
0510 PM TSTM WND DMG CARDEN BOTTOMS 35.15N 93.01W
02/05/2008 YELL AR AMATEUR RADIO
TREES DOWN IN CARDEN BOTTOMS. DAMAGE TO TWO STRUCTURES.
0500 PM TORNADO N OLA 35.03N 93.22W
02/05/2008 YELL AR TRAINED SPOTTER
TORNADO ON THE NORTH SIDE OF OLA. TREE LIMBS DOWN AND A
BARN DAMAGED.
0516 PM TORNADO CLEVELAND 35.42N 92.71W
02/05/2008 CONWAY AR AMATEUR RADIO
DEBRIS IN AIR
&&
51The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:08 PM CST | Tornado Warning | LZK | Izard | 52 min |
| Feb 5, 6:14 PM CST | Tornado Warning | LZK | Grant, Jefferson, Pulaski | 46 min |
| Feb 5, 6:17 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski, Saline | 58 min |
| Feb 5, 6:22 PM CST | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 38 min |
| Feb 5, 6:26 PM CST | Flash Flood Warning | LZK | Newton | 3 hr |
| Feb 5, 6:28 PM CST | Tornado Warning | LZK | Monroe, Prairie, Woodruff | 47 min |
| Feb 5, 6:34 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant | 56 min |
| Feb 5, 6:42 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 33 min |
| Feb 5, 6:42 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 33 min |
| Feb 5, 7:05 PM CST | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Independence, Jefferson, Lonoke, Sharp and 1 more | 55 min |
| Feb 5, 7:07 PM CST | Severe Thunderstorm Warning | LZK | Prairie | 38 min |
| Feb 5, 7:33 PM CST | Tornado Warning | LZK | Lonoke, Prairie | 27 min |
| Feb 5, 7:43 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Monroe, Prairie, Woodruff | 47 min |
| Feb 5, 7:48 PM CST | Tornado Warning | LZK | Monroe | 27 min |
| Feb 5, 7:57 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Bradley, Cleveland, Jefferson, Lincoln | 63 min |
| Feb 5, 8:07 PM CST | Tornado Warning | LZK | Jefferson, Lincoln | 38 min |
| Feb 5, 8:17 PM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 58 min |
| Feb 5, 8:29 PM CST | Tornado Warning | LZK | Arkansas | 46 min |
| Feb 5, 8:31 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 29 min |
| Feb 5, 8:56 PM CST | Tornado Warning | LZK | Monroe | 19 min |
| Feb 5, 8:59 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 22 min |
| Feb 5, 9:17 PM CST | Severe Thunderstorm Warning | LZK | Desha | 28 min |
| Feb 6, 11:40 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 25 days |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.